ISSN:
 2156-8472

eISSN:
 2156-8499

All Issues

Volume 8, 2018

Volume 7, 2017

Volume 6, 2016

Volume 5, 2015

Volume 4, 2014

Volume 3, 2013

Volume 2, 2012

Volume 1, 2011

Mathematical Control & Related Fields

September 2017 , Volume 7 , Issue 3

Select all articles

Export/Reference:

Quantification of the unique continuation property for the heat equation
Laurent Bourgeois
2017, 7(3): 347-367 doi: 10.3934/mcrf.2017012 +[Abstract](533) +[HTML](9) +[PDF](443.2KB)
Abstract:

In this paper we prove a logarithmic stability estimate in the whole domain for the solution to the heat equation with a source term and lateral Cauchy data. We also prove its optimality up to the exponent of the logarithm and show an application to the identification of the initial condition and to the convergence rate of the quasi-reversibility method.

Boundary feedback stabilization of the monodomain equations
Tobias Breiten and Karl Kunisch
2017, 7(3): 369-391 doi: 10.3934/mcrf.2017013 +[Abstract](553) +[HTML](14) +[PDF](1281.8KB)
Abstract:

Boundary feedback control for a coupled nonlinear PDE-ODE system (in the two and three dimensional cases) is studied. Particular focus is put on the monodomain equations arising in the context of cardiac electrophysiology. Neumann as well as Dirichlet based boundary control laws are obtained by an algebraic operator Riccati equation associated with the linearized system. Local exponential stability of the nonlinear closed loop system is shown by a fixed-point argument. Numerical examples are given for a finite element discretization of the two dimensional monodomain equations.

Finite element approximation of sparse parabolic control problems
Eduardo Casas, Mariano Mateos and Arnd Rösch
2017, 7(3): 393-417 doi: 10.3934/mcrf.2017014 +[Abstract](797) +[HTML](12) +[PDF](795.2KB)
Abstract:

We study the finite element approximation of an optimal control problem governed by a semilinear partial differential equation and whose objective function includes a term promoting space sparsity of the solutions. We prove existence of solution in the absence of control bound constraints and provide the adequate second order sufficient conditions to obtain error estimates. Full discretization of the problem is carried out, and the sparsity properties of the discrete solutions, as well as error estimates, are obtained.

Neumann boundary feedback stabilization for a nonlinear wave equation: A strict $H^2$-lyapunov function
Martin Gugat, Günter Leugering and Ke Wang
2017, 7(3): 419-448 doi: 10.3934/mcrf.2017015 +[Abstract](634) +[HTML](16) +[PDF](539.3KB)
Abstract:

For a system that is governed by the isothermal Euler equations with friction for ideal gas, the corresponding field of characteristic curves is determined by the velocity of the flow. This velocity is determined by a second-order quasilinear hyperbolic equation. For the corresponding initial-boundary value problem with Neumann-boundary feedback, we consider non-stationary solutions locally around a stationary state on a finite time interval and discuss the well-posedness of this kind of problem. We introduce a strict $H^2$-Lyapunov function and show that the boundary feedback constant can be chosen such that the $H^2$-Lyapunov function and hence also the $H^2$-norm of the difference between the non-stationary and the stationary state decays exponentially with time.

Existence of optimal solutions to lagrange problem for a fractional nonlinear control system with riemann-liouville derivative
Dariusz Idczak and Rafał Kamocki
2017, 7(3): 449-464 doi: 10.3934/mcrf.2017016 +[Abstract](840) +[HTML](22) +[PDF](480.0KB)
Abstract:

In the paper, a nonlinear control system containing the Riemann-Liouville derivative of order $α∈(0, 1)$ with a nonlinear integral performance index is studied. We discuss the existence of optimal solutions to such problem under some convexity assumption. Our study relies on the implicit function theorem for multivalued mappings.

Investment and consumption in regime-switching models with proportional transaction costs and log utility
Jiapeng Liu, Ruihua Liu and Dan Ren
2017, 7(3): 465-491 doi: 10.3934/mcrf.2017017 +[Abstract](468) +[HTML](15) +[PDF](496.1KB)
Abstract:

A continuous-time and infinite-horizon optimal investment and consumption model with proportional transaction costs and regime-switching was considered in Liu [4]. A power utility function was specifically studied in [4]. This paper considers the case of log utility. Using a combination of viscosity solution to the Hamilton-Jacobi-Bellman (HJB) equation and convex analysis of the value function, we are able to derive the characterizations of the buy, sell and no-transaction regions that are regime-dependent. The results generalize Shreve and Soner [6] that deals with the same problem but without regime-switching.

On the existence of optimal control for semilinear elliptic equations with nonlinear neumann boundary conditions
Shu Luan
2017, 7(3): 493-506 doi: 10.3934/mcrf.2017018 +[Abstract](551) +[HTML](15) +[PDF](363.9KB)
Abstract:

An optimal control problem governed by a class of semilinear elliptic equations with nonlinear Neumann boundary conditions is studied in this paper. It is pointed out that the cost functional considered may not be convex. Using a relaxation method, some existence results of an optimal control are obtained.

2017  Impact Factor: 0.631

Editors

Librarians

Email Alert

[Back to Top]